Tuesday, February 13, 2018

Roller Coaster of Feelings Today….

For the last couple of days, my eye lids have been terribly swollen.  Not just a little – I mean a lot!  Making it difficult to read anything.  I’ve put ice on them, but no change.  This morning I called my pharmacy in KC to ask if this was a side effect of Nexavar – the chemo pill I’m taking.  The pharmacist said she would check.  She came back rather quickly and said she would put me on hold for a bit.  The next person to answer was Dr. Powers.  I was kind of shocked to hear his voice!  He told me that it was not a side effect of the medication.  It was the progression of the cancer.  I told him that the darkening area for the first time had spread from always being on the left side to beginning on the right side – just faintly above my right eyebrow.  He said I really had not been on this med long enough for it to do much, and he would still see me next week.  He did admit that from the pictures I had sent him a couple days ago, that it certainly looked worse.  He again suggested that I might want to think about hospice.  I again told him I felt good and was gaining strength.  He said that since our last visit, he had received word from the lab that examined my tumor that it showed a marker – and he named  the marker – can’t remember the letters or numbers, but it contained some kind of mutation that was sensitive to some new medication - can’t remember the name of it either, but it was not yet FDA approved, and he couldn’t say whether it would help or not.  I suppose it is kind of like a clinical trial.  I said if the current medication did not work, I was willing to try this new one.  What do I have to lose?  I will be seeing him next Tuesday after an MRI of my head (to see if there is any metastasis to my brain).  They will also check my liver profile to be sure Nexavar has not damaged my liver.

After that conversation, which was more than a bit disturbing, I went downstairs to my quilt room.  I thought it would help take my mind off of things.  But as I went through more of my small project boxes, and looked at what I could begin work on, I got more and more discouraged.  I kept thinking – if this cancer is progressing at the rate it seems to be, there really is no point in my trying to work on anything, because I can’t finish anything anyway.  I put all the containers on the shelf, and sat down, wondering what will happen to all my projects, my machines, fabric, my quilt tops not yet quilted (and there are many!).  I wondered if I would be able to speak about quilting and show my quilts next month at our ladies’ fellowship meeting.  Will I make it to spend the summer with Jeannine and the girls when they come?  Will I make it to June 7 to celebrate our 50th wedding anniversary?  Oh, God, PLEASE let me make it to our anniversary!!!

So, I cut my stay in the quilt room short.  It was just a little too close of a reminder of what I will not be able to do.

I fixed an ice pack and lay back in my recliner to see if it would help my eyes.  I dosed a bit before lunch.  I couldn’t see any real difference when I got up.

I decided to look on the internet some more at side effects of Nexavar, and I did find that swollen eyes was indeed a side effect.  I decided to call the nurse in the infusion center at McPherson.  I knew Dr. Page would be in.  His office and exam rooms are all in the same area as the infusion center.  I told her about my swollen eyes.  She conferred with Dr. Page, and he said that was a side effect of Nexabar.  He said to use Refresh eye drops, and if that didn’t help to get back with them.  It was too late in the day to get back with them, but at least he didn’t say it was just my cancer progressing!!  It was a side effect of Nexavar!

I feel like someone is just brushing me off – and I don’t think it is Dr. Page!  Anyway, that helped to once again give me hope.  I know that it is spreading to the other side of my face, and the left side is getting quite a bit darker – almost black on some areas of my forehead.  But at least I don’t feel like I’m going to die tomorrow!

I do feel like unless God divinely intervenes, I will not beat this in the end.  When that end is, I do not know.  I do still believe in divine healing, and I continue to pray for it, if it is God’s will, and I pray desperately that it is.

Thankful tonight for:
No nausea
Good appetite
Steak that Guy grilled tonight
Workers putting in a sidewalk in front of our house

I’m not blind – I can see, even though it is with some difficulty
I still have hope for more good quality of life.

I cannot begin to thank all my dear family and friends that continue to pray for me and send such kind and encouraging words.  I’m just overwhelmed by the love and concern you show.  There will be many stars in your crowns!  And just think – if you are a believer in Jesus, and your sins are forgiven, we will spend an ETERNITY walking those golden streets together!!!!  Woo hoo!!!

As always…….I’m in His hands……

1 comment:

  1. Maybe you can look into longarm quilters in your area if you have some tops that need to be quilted. They will make wonderful momentos for your family and will live on - on their beds. I'm sorry you are not feeling well and hope tomorrow is better!

    About side effects, it does help to research those yourself as there can be so so many that the doctors don't really know ALL of them ALL the time.